Hail, Johnson
- When
- May 5, 11:41 AM EST to 11:50 AM EST
- Where
- Johnson County, 2 mi W of Kite to 1 mi E of Kite
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.680, -82.554
The public observed penny-sized hail around Kite.
S. for several days.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Little had changed with the upper atmospheric pattern across the southeast U.S. for several days. A mean negatively tilted trough continued across the region, while a stationary front persisted near the Georgia-Tennessee border southwest into the mid-south. Warm, moist, unstable air remained in place across Georgia, especially middle Georgia. Scattered to numerous thunderstorms persisted across central Georgia throughout the day. A few of these briefly became severe and produced marginal severe hail in the eastern parts of middle Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 5, 4:16 AM EST, 7 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 AM EDT TUE MAY 5 2009 .SHORT TERM /TODAY THROUGH THURSDAY/... ACTIVE ZONAL FLOW PATTERN EXPECTED TO CONTINUE. ANY EFFORT TO FIND A BREAK IN THE PATTERN IS GENERALLY ERASED WHEN THE NEXT MODEL RUN COMES OUT. A SEEMINGLY ENDLESS SERIES OF PACIFIC-DERIVED SHORT WAVES WILL CONTINUE TO TRAVEL ACROSS THE U.S. IN A MEAN FAST WESTERLY FLOW. THE DIFFICULTY COMES IN TRYING TO DETERMINE WHICH WILL BE THE MOST SIGNIFICANT SHORT WAVES AND HENCE PRODUCE THE MOST WIDESPREAD AND INTENSE SHRA/TSRA ACTIVITY. BUT BY NO MEANS...IS THERE ANY SIGN OF A RAIN FREE PERIOD THROUGH THE SHORT TERM AND WELL INTO THE LONG TERM PERIODS FOR THAT MATTER. SHORT WAVES SLATED TO TRAVERSE THE AREA TODAY APPEAR VERY SUBTLE AND UNFOCUSED IN ALL OF THE MODELS...ECMWF/GFS/NAM. HOWEVER...WITH A SFC BOUNDARY REMAINING STALLED ACROSS N GA/N AL AND A WARM...MOIST AIR MASS REMAINING IN PLACE...CONVECTION CANNOT BE RULED OUT EVEN WITH THE SLIGHTEST UPPER DISTURBANCE. SUCH HAS BEEN THE CASE ALL NIGHT AS SHRA CONTINUE MOVING ACROSS THE CWA...SUPPORTED BY A SHORT WAVE LOCATED ACROSS AL/GA EARLY THIS MORNING. UPSTREAM...A SMALL CONVECTIVE COMPLEX IS ORGANIZING ACROSS S AR/N LA AT THIS TIME IN ASSOCIATION WITH THE NEXT SHORT WAVE...NOW LOCATED IN THE TX/OK AREA. THIS FEATURE...WHILE NOT WELL RESOLVED IN ANY OF THE DETERMINISTIC MODELS...COULD ENHANCE SHRA/TSRA DEVELOPMENT ACROSS THE CWA THIS AFTERNOON...OR EVEN MOVE INTO THE AREA AS AN MCS. IF WELL ENOUGH ORGANIZED...THE POTENTIAL EXISTS FOR A REPEAT OF AN MCS OR SQUALL LINE/QLCS TSRA COMPLEX TO REACH THE CWA BY AFTERNOON...WITH DAMAGING WINDS BEING THE MAIN THREAT. STRONG INSTABILITY IS PROGGED ACROSS THE S HALF OF THE CWA...WITH AFTERNOON CAPES IN EXCESS OF 2000 J/KG. WITH THE BOUNDARY LINGERING ACROSS THE N...SEVERE TSRA CANNOT BE RULED OUT ANYWHERE IN THE CWA TODAY. SPC HAS OUTLOOKED ALL BUT THE FAR N PART OF THE CWA...BUT WILL MENTION SEVERE EVERYWHERE. HIGHEST POPS APPEAR IN ORDER ACROSS CENTRAL/S GA TODAY. THE APPARENT LACK OF LARGE SCALE SYNOPTIC FORCING LEANS ME TOWARD JUST CHC POPS...BUT THE UPSTREAM THREAT OF A POTENTIAL MCS LEAN ME TOWARD HIGHER...LIKELY POPS. SITUATION FOR WED IS MUCH MORE CLEAR CUT. ANOTHER VIGOROUS SHORT WAVE WILL DIVE ESE FROM THE CENTRAL PLAINS INTO THE SE/E U.S. AND REACH OUR CWA DURING MAX HEATING WED. STRONG TO SEVERE TSRA WILL LIKELY BE GOING ON UPSTREAM WITH THIS SYSTEM OVERNIGHT AND EARLY WED...AND REACH OUR CWA WED AFTERNOON. NOTE THE MDT RISK FOR N TX TODAY. WOULD NOT BE SURPRISED IF A SIMILAR SCENARIO UNFOLDS WED AFTERNOON ACROSS OUR CWA. GIVEN PROGGED INSTABILITY...2000-3000 J/KG CAPES ACROSS CENTRAL GA...AND HELICITY SUPPORTED BY A 40-50KT LLJ ACROSS N GA...THERE IS MUCH CONCERN FOR WIDESPREAD SEVERE TSRA WED AFTERNOON ACROSS MUCH OF THE CWA. WOULD NOT BE THE LEAST BIT SURPRISED TO SEE A MDT RISK POSTED FOR PARTS OF N/CENTRAL GA WED WITH LATER SPC OUTLOOKS. AGAIN...THE MAIN CONCERN WOULD BE DAMAGING WINDS...BUT TORNADOES WOULD ALSO BE POSSIBLE WED AFTERNOON AS WELL. FOR THU...THE AREA APPEARS TO BE IN BETWEEN SYSTEMS IN SOME SENSE. HOWEVER...YET ANOTHER SHORT WAVE IS PROGGED BY THE GFS TO REACH THE CWA THU AFTERNOON/EVE AND RENEW TSRA DEVELOPMENT ONCE AGAIN. PROJECTED INSTABILITY AND CAPE WOULD ONCE AGAIN SUPPORT SEVERE TSRA. HOWEVER...THE ECMWF DEPICTS A MUCH WEAKER SYSTEM AND FAVORS LESS ACTIVITY FOR THU...BUT AS NOTED ABOVE...POPS CANNOT BE REMOVED AT ANY TIME THROUGHOUT THE SHORT TIME GIVEN THE ACTIVE FLOW IN PLACE. FOR QPF AND FLOODING CONCERNS...WITH NO CERTAINTY OF CLEAR...ORGANIZED CONVECTION TODAY...ESPECIALLY ACROSS THE NORTHERN COUNTIES WHERE SOME RIVER FLOODING IS ONGOING...AND QPF AMOUNTS OF ONE INCH OR LESS ACROSS MOST OF THE CWA...NO CLEAR REASON TO ISSUE A FLOOD WATCH AT THIS TIME. GREATER CONCERNS FOR SUCH MAY EXIST BY WED AFTERNOON ACROSS N GA AND THIS WILL NEED TO BE RE-EVALUATED LATER TODAY. HPC 5-DAY QPF OF 2-3 INCHES ACROSS N GA WILL AGGRAVATE ONGOING FLOODING CONCERNS...BUT MOST OF THIS IS BEYOND 36 HRS...SO WILL NOT ISSUE ANY FFA AT THIS TIME. FOR TEMPS...THE MET MOS CONTINUES TO DO BETTER ON MAX TEMPS...WITH LITTLE DIFFERENCE AMONG THE GUIDANCE FOR MIN TEMPS. OVERALL PERSISTENCE WILL RULE WITH NO CHANGE IN AIR MASS...DEWPOINTS HOVERING IN THE LOW 60S NORTH TO AROUND 70 SOUTH AND BKN-OVC CLOUDS CONTINUING. NOT A LOT TO BE GAINED ON GUIDANCE EITHER WAY. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HOPES THAT THE PATTERN WOULD BECOME LESS ACTIVE IN THE EXTENDED PERIODS GENERALLY ERASED WITH THE LATEST GFS. ECMWF REMAINS A LITTLE MORE OPTIMISTIC THAT A PATTERN CHANGE MAY OCCUR...BUT MODEL CONSENSUS SUGGESTS THAT AN ACTIVE W-WNW FLOW WILL REMAIN IN PLACE WITH A SERIES OF EMBEDDED RIPPLES OR SHORT WAVES. WITH A SFC TROUGH OR WEAK FRONT REMAINING ACROSS THE AREA...SHRA/TSRA ACTIVITY WILL CONTINUE...WITH THE GREATEST THREAT DURING MAX DAYTIME HEATING. THE GFS HINTS AT A GRADUAL IMPLICATION OF THE BROAD SUBTROPICAL RIDGE ACROSS THE SW/SC U.S. THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...LEADING TO DEEPER TROUGHING ACROSS THE EASTERN U.S. THIS MAY HELP PUSH THE PESKY SFC BOUNDARY FURTHER SOUTH AND HELP TO AT LEAST REDUCE CONVECTIVE ACTIVITY ACROSS N GA. THE ECMWF SUGGESTS THIS TO A GREATER DEGREE. CONFIDENCE IN ANY PERIOD BEING DRY OR CONVECTIVE FREE...IS VERY LOW...AND WILL RETAIN AT LEAST LOW POPS ALL PERIODS. THE GFS AND ECMWF DIVERGE CONSIDERABLY AFTER 5...WITH THE ECMWF INSISTENT THAT A LARGE SUBTROPICAL RIDGE WILL DEVELOP ACROSS THE SE U.S. AND A DEEP TROUGH IN THE WESTERN U.S. SREF AND NCEP DISCUSSIONS TEND TO LEAN TOWARD A LOWER AMPLITUDE SOLUTION...HENCE A CONTINUED ACTIVE WNW FLOW ACROSS THE REGION. CONVECTIVE ACTIVITY WILL LIKELY BE ENHANCED IN THE FRI NIGHT/SAT TIME FRAME AS THERE IS FAIRLY GOOD AGREEMENT THAT THE SFC BOUNDARY WILL BE PUSHED FURTHER INTO THE CWA AS A DEEPER TROUGH MOVES THROUGH THE NE U.S. WILL HAVE HIGHER POPS FOR THESE PERIODS THAN REMAINING PERIODS. EVEN THE GFS SUGGESTS THAT CONVECTIVE ACTIVITY WILL BECOME MORE DIURNAL AND SCT IN NATURE EARLY NEXT WEEK AS THE STRONGER UPPER SUPPORT IS SHUNTED FURTHER N BY THE BROAD SUBTROPICAL RIDGE. THE LATEST MEX MOS ADVERTISES SOMEWHAT COOLER TEMPS IN THE LATER PORTION OF THE EXTENDED...HINGED LARGELY ON THE INTRUSION OF A SFC HIGH MOVING SOUTH FROM CENTRAL CANADA BEHIND THE AFOREMENTIONED FRI-SAT COLD FRONT. AS NOTED ABOVE FOR MANY REASONS...CONFIDENCE IN THIS OCCURRING IS LOW. PLAN TO STAY CLOSER TO NORMAL MAX/MIN TEMPS IN THE EXTENDED...AS OPPOSED TO THE BELOW AVERAGE TEMPS INDICATED BY THE LATEST MEX MOS. THE COOLER TEMPS ADVERTISED SIMULTANEOUSLY WITH HIGH CHANCE POPS ARE NOT CONSISTENT SYNOPTICALLY...NOR WITH THE ADVERTISED PATTERN...AND ARE BEING DISREGARDED AT THIS TIME. && .AVIATION... A MOIST SOUTHERLY WIND FLOW WILL CONTINUE TO ADVECT LOW STRATUS OVER THE FORECAST AREA THIS MORNING. AS A RESULT...EXPECT CURRENT MVFR CIGS IN THE ATLANTA AREA TO LOWER TO IFR LEVELS BY 10-11Z THIS MORNING. THE IFR CIGS WILL QUICKLY IMPROVE TO MVFR BY 14Z...THEN GRADUALLY IMPROVE TO VFR LEVELS BY 18Z...HOWEVER EXPECT VFR CIGS TO HOLD IN THE BKN035-050 RANGE. A COUPLE UPPER DISTURBANCES NOTED ON SATL WV OVER MS AND EAST TX WILL PUSH ACROSS THE STATE LATER TODAY. THIS COUPLED WITH A MOIST...UNSTABLE AIRMASS IN-PLACE WILL SUPPORT SCATTERED TSTMS IN THE ATLANTA AREA BY AFTERNOON. IT APPEARS THE GREATER TSTM THREAT AT ATL WILL OCCUR BETWEEN 18-22Z AS THE UPPER SHORTWAVES MOVE ACROSS. HOWEVER...WOULD NOT BE SURPRISED TO SEE THE TSTM THREAT CONTINUE WELL INTO THE EVENING HOURS WITH SUCH AN ACTIVE NEARLY ZONAL FLOW ALOFT. AT THIS TIME...LEANING TOWARD VCSH BY 16Z...THEN A TEMPO TSTM FROM 18-22Z WITH MVFR CIGS FOR THE ATLANTA AREA TAFS TODAY. EXPECT A BREAK IN THE CONVECTION TONIGHT AS THE NEXT SYSTEM DEEPENS OUT WEST. THIS SYSTEM WILL BRING AN EVEN GREATER THREAT OF TSTMS TO THE ATLANTA AREA BY EARLY WED. OTHERWISE...PLAN TO HOLD WINDS ON THE WEST SIDE OF SOUTH AT 8-10KTS TODAY AND TONIGHT... WITH CIGS LOWERING TO IFR LEVELS ONCE AGAIN LATER TONIGHT... PROBABLY BY 09Z. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 78 64 74 63 79 / 40 40 100 60 40 ATLANTA 77 65 76 64 78 / 40 50 100 40 50 BLAIRSVILLE 73 60 69 57 76 / 40 60 100 30 50 CARTERSVILLE 77 63 75 59 78 / 40 50 100 30 50 COLUMBUS 82 65 81 65 83 / 50 50 80 70 40 GAINESVILLE 76 64 72 63 77 / 40 50 100 40 50 MACON 81 63 82 65 84 / 50 50 70 70 40 ROME 79 63 75 63 77 / 40 60 100 30 50 PEACHTREE CITY 78 63 76 62 79 / 50 40 100 40 50 VIDALIA 83 66 83 64 86 / 60 50 60 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EDT TUE MAY 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 340 AM EDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS NORTH GEORGIA TODAY. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS SOUTH OF THE FRONT TO BRING AN INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...PENNY TO NICKEL SIZED HAIL...AND WIND GUSTS TO 60 MPH. .DISCUSSION... THE AREA SOUTH OF A WEAK BOUNDARY STALLED ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DEWPOINTS ARE EXPECTED TO WARM INTO THE UPPER 60S AND LOWER 70S SOUTH OF THE BOUNDARY. THIS WILL ALLOW CAPES TO INCREASE INTO THE 2000 TO 2500 RANGE DURING AFTERNOON HEATING. THIS COMBINED WITH 30 TO 40 KNOT VERTICAL WIND SHEAR AND LIFTED INDEX VALUES OF -2 TO -4 WILL SUPPORT THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS TODAY. THE SEVERE STORM THREAT WILL DIMINISH DURING THE LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATER CHANCE FOR SEVERE STORMS ON WEDNESDAY. DAMAGING WINDS WILL BE THE MAIN THREAT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS PARTS OF NORTH AND CENTRAL GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 729 AM EDT TUE MAY 5 2009 GAZ072>074-084-051200- 729 AM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WILKINSON...SOUTHEAST JONES...SOUTHERN BALDWIN AND WESTERN WASHINGTON COUNTIES UNTIL 800 AM EDT... AT 724 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN MYRICKS MILL AND IVEY...MOVING NORTHEAST AT 25 MPH. WEAK ROTATION WAS INDICATED IN THIS STORM...SO STRONG WINDS ARE POSSIBLE IN THIS AREA. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 848 AM EDT TUE MAY 5 2009 GAZ074>076-084-051330- 848 AM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WILKINSON... WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES UNTIL 930 AM EDT... AT 844 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM STAPLETONS CROSSROADS TO OCONEE...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WILKINSON...WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES THROUGH 930 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TOOMSBORO...GRANGE...STAPLETONS CROSSROADS...BARTOW... DOWNS...OCONEE...SANDERSVILLE...HARRISON...WRENS...TENNILLE... STELLAVILLE...MATTHEWS...LOUISVILLE...MOXLEY AND RIDDLEVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 927 AM EDT TUE MAY 5 2009 GAZ074-076-085-086-097-051415- 927 AM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN LAURENS... JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON COUNTIES UNTIL 1015 AM EDT... AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM EAST OF MATTHEWS TO WRIGHTSVILLE...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS LAURENS...JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON COUNTIES THROUGH 1015 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TUCKERS CROSSROAD...LOVETT...NEW HOME...SPANN... DONOVAN...WRIGHTSVILLE...STELLAVILLE...STAPLETONS CROSSROADS... MOXLEY...MATTHEWS...WRENS...BARTOW...LOUISVILLE...PRINGLE AND RIDDLEVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1009 AM EDT TUE MAY 5 2009 GAZ076-085-086-051500- 1009 AM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JOHNSON... EMANUEL AND SOUTHERN JEFFERSON COUNTIES UNTIL 1100 AM EDT... AT 1008 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORTHEAST OF THREE POINTS TO NEW HOME... MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JOHNSON...EMANUEL AND SOUTHERN JEFFERSON COUNTIES THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THREE POINTS...BLUNDALE...SUMMERTOWN...NEW HOME...DONOVAN... WRIGHTSVILLE...MEEKS...KITE...DELLWOOD...CANOOCHEE...MODOC... GARFIELD AND SWAINSBORO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1230 PM EDT TUE MAY 5 2009 GAZ074-076-085-086-051730- 1230 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN JOHNSON...NORTHERN EMANUEL...SOUTHERN WASHINGTON AND SOUTHERN JEFFERSON COUNTIES UNTIL 130 PM EDT... AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND THREE POINTS TO WEST OF SPANN... MOVING SOUTHEAST AT 20 MPH. RUNOFF FROM THESE STORMS...AND EARLIER HEAVY RAINS...WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND STREETS ACROSS JOHNSON...NORTHERN EMANUEL...SOUTHERN WASHINGTON AND SOUTHERN JEFFERSON COUNTIES...INCLUDING AREAS AROUND NEW HOME...SPANN... DONOVAN...WRIGHTSVILLE...MOXLEY...WADLEY...BARTOW...PRINGLE... HARRISON...BLUNDALE...THREE POINTS...KITE...SUMMERTOWN...MEEKS AND DELLWOOD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The Robins AFB radar (KJGX), 75 km away, was scanning. The volume nearest the first event began at 16:41 UTC.
3 hail. Local standard time, as filed.
The public observed penny-sized hail around Kite.
A storm spotter reported penny-sized hail just north of the intersection of Georgia Highway 127 and Moody Road, between Kathleen and Bonaire.
The public observed penny to nickel-sized hail along Deepstep Road, Fall Line Freeway, and Commerce Street in and northwest of Sandersville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171086, 171107, 171092.